Alert archive / Georgia / Frost Advisories in 2012

Frost Advisory 4, NWS Charleston, SC

November 9, 20125 counties in Georgia

NWS Charleston, SC issued this frost advisory at Nov 9, 2012, 3:01 PM EST for 5 counties in Georgia. It took effect at Nov 10, 2012, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2012, 3:01 PM EST (20:01 UTC)
In effect from
Nov 10, 2012, 3:00 AM EST
Expired
Nov 10, 2012, 9:00 AM EST
In force
6 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Jenkins County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2658 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS72 KCHS 092001
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
301 PM EST FRI NOV 9 2012

GAZ087-088-100515-
/O.NEW.KCHS.FR.Y.0004.121110T0800Z-121110T1400Z/
JENKINS-SCREVEN-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA
301 PM EST FRI NOV 9 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY.

* LOCATIONS: JENKINS AND SCREVEN COUNTY IN SOUTHEAST GEORGIA
  INCLUDING THE CITIES OF SYLVANIA...NEWINGTON...ROCKY FORD...AND
  MILLEN...

* HAZARDS: FROST.

* TEMPERATURES: LOWS WILL BE IN THE MIDDLE 30S EXCEPT FOR A FEW
  ISOLATED POCKETS THAT BRIEFLY DROP TO NEAR FREEZING.

* TIMING: LATE TONIGHT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JRL
4 follow-up statements
676 
WWUS72 KCHS 092302
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EST FRI NOV 9 2012

GAZ087-088-100715-
/O.CON.KCHS.FR.Y.0004.121110T0800Z-121110T1400Z/
JENKINS-SCREVEN-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA
602 PM EST FRI NOV 9 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
SATURDAY...

* HAZARDS: SCATTERED FROST.

* LOCATIONS: JENKINS AND SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  INCLUDING COMMUNITIES SUCH AS MILLEN...PERKINS...SCARBORO...
  HILLTONIA...NEWINGTON AND SYLVANIA.

* TEMPERATURES: MID 30S. A FEW SPOTS COULD BRIEFLY DROP TO
  FREEZING JUST BEFORE SUNRISE SATURDAY.

* TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST
  BETWEEN 4 AM AND 8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ST
013 
WWUS72 KCHS 100239
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
939 PM EST FRI NOV 9 2012

GAZ099>101-101045-
/O.EXA.KCHS.FR.Y.0004.121110T0800Z-121110T1400Z/
CANDLER-BULLOCH-EFFINGHAM-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD
939 PM EST FRI NOV 9 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY.

* HAZARDS: SCATTERED FROST.

* LOCATIONS: THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG
  AND NORTH OF A LINE FROM METTER TO BROOKLET TO SPRINGFIELD. THIS
  INCLUDES COMMUNITIES SUCH AS MILLEN...HILLONTIA...SYLVANIA...
  PORTAL...STATESBORO AND CLYO.

* TEMPERATURES: MID 30S. A FEW SPOTS COULD BRIEFLY DROP TO 
  FREEZING JUST BEFORE SUNRISE SATURDAY.

* TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST
  BETWEEN 4 AM AND 8 AM.

* IMPACTS: THE FROST MAY DAMAGE OUTSIDE OR COLD SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ087-088-101045-
/O.CON.KCHS.FR.Y.0004.121110T0800Z-121110T1400Z/
JENKINS-SCREVEN-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA
939 PM EST FRI NOV 9 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
SATURDAY...

* HAZARDS: SCATTERED FROST.

* LOCATIONS: THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG
  AND NORTH OF A LINE FROM METTER TO BROOKLET TO SPRINGFIELD. THIS
  INCLUDES COMMUNITIES SUCH AS MILLEN...HILLONTIA...SYLVANIA...
  PORTAL...STATESBORO AND CLYO.

* TEMPERATURES: MID 30S. A FEW SPOTS COULD BRIEFLY DROP TO 
  FREEZING JUST BEFORE SUNRISE SATURDAY.

* TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST
  BETWEEN 4 AM AND 8 AM.

* IMPACTS: THE FROST MAY DAMAGE OUTSIDE OR COLD SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ST
375 
WWUS72 KCHS 100900
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
400 AM EST SAT NOV 10 2012

GAZ087-088-099>101-101400-
/O.CON.KCHS.FR.Y.0004.000000T0000Z-121110T1400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD
400 AM EST SAT NOV 10 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* HAZARDS: SCATTERED FROST.

* LOCATIONS: THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG
  AND NORTH OF A LINE FROM METTER TO BROOKLET TO SPRINGFIELD. THIS
  INCLUDES COMMUNITIES SUCH AS MILLEN...HILLTONIA...SYLVANIA...
  PORTAL...STATESBORO AND CLYO.

* TEMPERATURES: MID 30S. A FEW SPOTS COULD BRIEFLY DROP TO 
  FREEZING JUST BEFORE SUNRISE SATURDAY.

* TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST 
  BETWEEN PRIOR TO 8 AM.

* IMPACTS: THE FROST MAY DAMAGE OUTSIDE OR COLD SENSITIVE 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
880 
WWUS72 KCHS 101337
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
837 AM EST SAT NOV 10 2012

GAZ087-088-099>101-101445-
/O.EXP.KCHS.FR.Y.0004.000000T0000Z-121110T1400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD
837 AM EST SAT NOV 10 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

TEMPERATURES HAVE QUICKLY WARMED INTO THE LOWER 40S AND FROST
FORMATION IS NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 9, 1:33 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 9, 1:33 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
133 PM EST FRI NOV 9 2012

.SYNOPSIS...
HIGH PRESSURE WILL EXPAND ACROSS THE REGION THROUGH EARLY NEXT
WEEK. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA ON
TUESDAY...FOLLOWED BY MORE HIGH PRESSURE THEREAFTER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DEEP LAYERED RIDGING WILL CONTINUE TO SUPPLANT EAST COAST
TROUGHING TODAY WITH SUNSHINE FOR OUR REGION. LIGHT AND VARIABLE
FLOW ON TAP WITH A WEAK SURFACE RIDGE AXIS DEVELOPING WEST TO EAST
THROUGH THE SAVANNAH RIVER ENTRANCE LATER TODAY. LOW LEVEL
THICKNESS VALUES SUPPORT OUR ONGOING HIGH TEMP SCHEME IN THE UPPER
60S TO LOWER 70S. NO SIGNIFICANT CHANGES TO THE FORECAST TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
STRONG RADIATIONAL COOLING ONCE AGAIN TONIGHT WITH MAINLY CLEAR
SKIES AND NEAR CALM WINDS. INLAND AREAS CAN EXPECT LOW TEMPS TO
DIP INTO THE MID 30S WITH SCATTERED FROST AGAIN ON SAT MORNING.
PATCHY FROST IS LIKELY IN AREAS CLOSER TO I-95 IN GEORGIA AND U.S.
17 IN SE SOUTH CAROLINA AS READINGS FALL INTO THE 36-39 DEGREE
RANGE.

QUIET WEATHER WILL PERSIST THIS WEEKEND WITH A LARGE AREA OF HIGH
PRESSURE DOMINATING THE PATTERN OVER THE SOUTHEASTERN UNITED STATES.
OVERALL...HIGH TEMPS WILL MODIFY THROUGH THE WEEKEND AS MID LVL
RIDGING BUILDS OVER THE AREA WHILE LIGHT ONSHORE WINDS DEVELOP.
CLEAR TO MOSTLY SUNNY SKIES AND 1000-850MB THICKNESS VALUES SUPPORT
TEMPS IN THE LOW 70S SATURDAY...THEN WARMING INTO THE MID 70S SUNDAY
AND INTO THE MID/UPPER 70S BY MONDAY. CLEAR AND CALM WIND NIGHTS
WILL FAVOR RADIATIONAL COOLING EACH NIGHT...WITH TEMPS IN THE LOW
40S INLAND TO LOW 50S ALONG THE COAST SATURDAY NIGHT...THEN WARMING
INTO THE LOW 50S INLAND TO THE LOW 60S ALONG THE COAST SUNDAY NIGHT.

LOW LVL MOISTURE WILL GRADUALLY INCREASE OVER THE AREA SUNDAY INTO
MONDAY WITH A LIGHT ONSHORE FLOW PERSISTING WHILE SFC HIGH PRESSURE
SHIFTS NORTHEAST AND THEN OFFSHORE. EXPECT CLOUD COVER TO INCREASE
LATE SUNDAY INTO MONDAY AS A RESULT OF THE INCREASING MOISTURE AND
THE DEVELOPMENT OF A WEAK COASTAL TROUGH ALONG THE SOUTHEAST GEORGIA
COAST. AT THIS TIME...CONDITIONS DO NOT WARRANT THE MENTION OF
PRECIP THROUGH MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
VERY LITTLE CHANGES HAVE BEEN MADE TO THE FORECAST NEXT WEEK. A
STRONG MID/UPPER LVL RIDGE WILL SHIFT OFFSHORE AS A STRONG TROUGH
TRACKS ACROSS THE CENTRAL CONUS EARLY WEEK. A COLD FRONT ASSOCIATED
WITH THIS TROUGH WILL APPROACH THE FORECAST AREA LATE MONDAY BEFORE
SHIFTING TO THE ATLANTIC TUESDAY...THUS RESULTING IN A SLIGHT CHANCE
TO CHANCE OF SHOWERS. STRONG HIGH PRESSURE WILL THEN BUILD FROM THE
NORTH BEHIND THE FRONT AND RESULT IN DRY CONDITIONS THROUGH LATE
WEEK. OVERALL...TEMPS WILL START OFF IN THE LOW/MID 70S TUESDAY
BEFORE QUICKLY COOLING OFF INTO THE MID 60S THROUGH LATE WEEK.
OVERNIGHT LOWS WILL RANGE AROUND 40 INLAND TO THE LOW 50S ALONG THE
IMMEDIATE COAST.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR.

EXTENDED AVIATION OUTLOOK...VFR IS EXPECTED TO PREVAIL.

&&

.MARINE...
HIGH PRESSURE WILL LEAD TO QUIET CONDITIONS OVER THE COASTAL
WATERS THROUGH MONDAY WITH WINDS AT OR BELOW 15 KT AND SEAS
BETWEEN 1-3 FT NEARSHORE AND 3-5 FEET FOR GEORGIA WATERS BEYOND 20
NM. A COASTAL TROUGH MAY DEVELOP ALONG THE GEORGIA COAST LATE
SUNDAY INTO MONDAY...LEADING TO A FEW SHOWERS OVER WATERS...BUT
CONFIDENCE REMAINS TOO LOW AT THIS TIME FOR MENTION OF PRECIP IN
THE FORECAST. BY TUESDAY...HIGH PRESSURE WILL SHIFT NORTHEAST
WHILE A COLD FRONT BEGINS TO PASS OVER THE WATERS. EXPECT WINDS TO
BECOME NORTH/NORTHEAST AND SEAS TO GRADUALLY BUILD POST FROPA
TUESDAY...BEFORE APPROACHING SMALL CRAFT ADVISORY LEVELS FOR OUTER
GEORGIA WATERS LATE TUESDAY INTO MIDDLE WEEK AS SWELLS INCREASE
FROM THE NORTHEAST.

&&

.EQUIPMENT...
THE DOWNTOWN OBSERVATION SITE HAS BEEN RETURNED TO SERVICE. WE
WILL UPDATE YESTERDAY/S CLIMATE SUMMARY BY 4 PM AND WE EXPECT TO
ISSUE REGULAR CLIMATE DATA FOR TODAY AT 515 PM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...JRL
MARINE...DPB
EQUIPMENT...JRL
Hazardous weather outlook, Nov 9, 8:38 AM EST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
838 AM EST FRI NOV 9 2012

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052-
101345-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
838 AM EST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST...SCATTERED FROST IS EXPECTED TO DEVELOP IN SOME INLAND
AREAS AGAIN SATURDAY MORNING. A FROST ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-GAZ117-119-139-141-101345-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
838 AM EST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

Frost Advisories in Georgia, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.